Levitra (Vardenafil) is a phosphodiesterase inhibitor. Levitra works by helping to relax muscles and increase blood flow into the penis during sexual stimulation. This helps men to achieve and maintain an erection. Levitra is used to treat erectile dysfunction (impotence).
Do not take Levitra if you are also using a nitrate drug for chest pain or heart problems (such as nitroglycerin). During sexual activity, if you become dizzy or nauseated, or have pain, numbness, or tingling in your chest, arms, neck, or jaw, stop and call your doctor right away. You could be having a serious side effect of Levitra. Contact your doctor or seek emergency medical attention if your erection is painful or lasts longer than 4 hours. A prolonged erection (priapism) can damage the penis.
To make sure you can safely take Levitra, tell your doctor if you have any of these other conditions: heart disease, heart rhythm problems, high or low blood pressure, seizures, liver disease, kidney disease (or if you are on dialysis), a blood cell disorder such as sickle cell anemia, multiple myeloma, or leukemia, a bleeding disorder such as hemophilia, a stomach ulcer, hearing or vision problems, history of vision loss, an eye disorder such as retinitis pigmentosa (an inherited condition of the eye), a physical deformity of the penis (such as Peyronie’s disease) or if you have been told you should not have sexual intercourse for health reasons.
Levitra can decrease blood flow to the optic nerve of the eye, causing sudden vision loss. This has occurred in a small number of people taking vardenafil, most of whom also had heart disease, diabetes, high blood pressure, high cholesterol, or certain pre-existing eye problems, and in those who smoke or are over 50 years old. It is not clear whether Levitra is the actual cause of vision loss. Stop using Levitra and get emergency medical help if you have sudden vision loss.
Levitra is not for use in women, it is not known if Vardenafil passes into breast milk or if it could harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.